Tennessee, 2007

Lightning Strikes in Tennessee, February 25, 2007

February 25, 2007 · NWS OHX · 2 events in 1 county or zone

Lightning destroys a home in Lantana, and 4 condos near Crab Orchard.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$150,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Lightning destroys a home in Lantana, and 4 condos near Crab Orchard.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Feb 25, 12:00 AM CST, 35 minutes earlier.

Area forecast discussion, Feb 25, 12:00 AM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1200 AM CST SUN FEB 25 2007

.DISCUSSION...

WIND ADVISORY STILL IN EFFECT FOR THE EASTERN COUNTIES OF THE MID
UNTIL 6AM.

UPDATED TO CANCEL TORNADO WATCH NUMBER 33 AND CANCEL WIND ADVISORY
FOR THE WESTERN COUNTIES OF THE MID STATE.

IN THE EASTERN MID STATE COUNTIES WINDS IN THUNDERSTORMS AND HEAVIER
SHOWERS STILL MIXING DOWN THE STRONG LOWER LEVEL WINDS.  WINDS WERE
GUSTY IN THE EASTERN COUNTIES WITH 49 KNOTS RECORDED AT THE
CROSSVILLE AIRPORT. IN THE WESTERN COUNTIES WINDS WERE 15 MPH OR
LESS.

BACK EDGE OF PRECIPITATION HAS PASSED MOST OF THE EXTREME NORTHWEST
COUNTIES OF THE MID STATE.  LOWERED POPS TO 30 PERCENT IN THE
NORTHWEST COUNTIES.

31
Hazardous weather outlook, Feb 24, 10:00 AM CST, 14 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1000 AM CST SAT FEB 24 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-251130-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
1000 AM CST SAT FEB 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A STORM SYSTEM GATHERING STRENGTH OVER THE PLAINS STATES WILL
DRAG A COLD FRONT TOWARD THE MID STATE LATER TONIGHT. AHEAD OF THE
FRONT...WINDS OUT OF THE SOUTH AND SOUTHEAST WILL INCREASE TO 20 TO
30 MPH...WITH POSSIBLE GUSTS TO NEAR 40 MPH. THESE WINDS WILL
CONTINUE OVERNIGHT. WITH WINDS THIS STRONG...SOME LARGE LIMBS AND
SHALLOW ROOTED TREES MAY BE BLOWN DOWN.

IN ADDITION...A LINE OF THUNDERSTORMS WILL MOVE INTO THE MID STATE
LATER TONIGHT...POSSIBLY PRODUCING DAMAGING WINDS. THIS LINE IS
EXPECTED TO MOVE INTO THE NASHVILLE AREA BETWEEN 11 PM AND 1 AM...
AND INTO THE HIGHER ELEVATIONS OF THE PLATEAU BETWEEN 1 AM AND 3 AM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED LATER TONIGHT.

07

In the hours before

Local storm report, Feb 24, 11:59 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1159 PM CST SAT FEB 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     NON-TSTM WND DMG 6 S CROSSVILLE          35.87N 85.04W
02/24/2007                   CUMBERLAND         TN   LAW ENFORCEMENT

            TREES BLOWN DOWN ACROSS HWY 127, HWY 68 AND COPPETT RD TO
            THE SOUTH OF CROSSVILLE

&&

JLM

The radar

The Knoxville radar (KMRX), 136 km away, was scanning. The volume nearest the first event began at 06:34 UTC.

Open the radar archive at this moment

Event by event

2 lightning. Local standard time, as filed.

Lightning, Cumberland

When
February 25, 12:35 AM CST
Where
Cumberland County, Crab Orchard
Property damage
$50,000
Reported by
Newspaper
Coordinates
35.900, -84.880

Lightning is blamed as the cause of a fire that damaged two condos by fire and water, and two other condos with smoke damage. The fire was in the Renegade Mountain region.

Lightning, Cumberland

When
February 25, 1:35 AM CST
Where
Cumberland County, Lantana
Property damage
$100,000
Reported by
Newspaper
Coordinates
35.870, -85.100

A home was struck by lightning, and was fully engulfed in flames. The home was a total loss.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2007Every state in 2007This day in weather historyWarnings in Tennessee, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 11905, 11907.